Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 21, 2019, 12:47 PM CDT for Franklin County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 12:47 PM CDT (17:47 UTC)
- Expired
- May 21, 2019, 1:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:09 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
307
WUUS54 KTSA 211747
SVRTSA
ARC047-211830-
/O.NEW.KTSA.SV.W.0129.190521T1747Z-190521T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1247 PM CDT Tue May 21 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Franklin County in west central Arkansas...
* Until 130 PM CDT.
* At 1247 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Mulberry to 4 miles southwest
of Ratcliff, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Caulksville... Jethro...
Etna... Barnes...
Alix... Redding...
Watalula... Meg...
Toney... Peter Pender...
Turners Bend... Vesta...
Cecil... Lonelm...
This includes Interstate 40 in Arkansas between mile markers 26 and
42.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3543 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9398 3542 9406
3546 9403 3547 9403 3577 9388 3577 9370
TIME...MOT...LOC 1747Z 208DEG 57KT 3542 9399 3525 9392
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
701
WWUS54 KTSA 211807
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
107 PM CDT Tue May 21 2019
ARC047-211830-
/O.CON.KTSA.SV.W.0129.000000T0000Z-190521T1830Z/
Franklin AR-
107 PM CDT Tue May 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN FRANKLIN COUNTY...
At 106 PM CDT, severe thunderstorms were located along a line
extending from near Cass to Wiederkehr Village, moving northeast at
60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Barnes... Alix...
Redding... Watalula...
Turners Bend... Taft...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 32 and
42.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3543 9371 3537 9375 3542 9380 3537 9384
3549 9389 3563 9395 3577 9388 3577 9370
TIME...MOT...LOC 1806Z 207DEG 55KT 3572 9383 3547 9376
HAIL...0.88IN
WIND...60MPH
$$766
WWUS54 KTSA 211822
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
122 PM CDT Tue May 21 2019
ARC047-211832-
/O.EXP.KTSA.SV.W.0129.000000T0000Z-190521T1830Z/
Franklin AR-
122 PM CDT Tue May 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 130 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3543 9371 3537 9375 3542 9380 3537 9384
3549 9389 3563 9395 3577 9388 3577 9370
TIME...MOT...LOC 1822Z 208DEG 57KT 3594 9369 3569 9362
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:31 PM CDT, 16 minutes earlier.
Area forecast discussion, May 21, 12:31 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 PM CDT Tue May 21 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely varying conditions are across eastern Oklahoma and western
Arkansas early This Afternoon. Conditions will slowly improve through
the night across the area.
&&
.PREV DISCUSSION... /Issued 1053 AM CDT Tue May 21 2019/
DISCUSSION...
Have made numerous updates to the forecast grids for Today.
Mainly working on the timing of the broken line of severe
thunderstorms across the region. This activity will be exiting
the region over the next few hours. Scattered rain showers
persist behind the main line of thunderstorms into the early
Afternoon as well.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ054>074.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ001-002-010-
011.
&&
AVIATION.....10Hazardous weather outlook, May 21, 10:25 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1025 AM CDT Tue May 21 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1025 AM CDT Tue May 21 2019 ...SEVERE WEATHER AND FLOODING CONTINUES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Significant. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A line of severe thunderstorms capable of producing Tornadoes, Damaging winds and large hail will move out of far eastern Oklahoma and across western Arkansas this morning into early this Afternoon. Widespread flooding and flash flooding is ongoing this morning across much of northeast Oklahoma. The rain will come to an end across the region this Morning into early this Afternoon. However, it will take a while for any flood waters to recede. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY THROUGH SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue this week mainly across parts of northeast Oklahoma. Organized severe weather does not appear likely however. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 21, 10:55 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1055 AM CDT Tue May 21 2019
ARZ010-019-020-029-211645-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-
1055 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...
CRAWFORD...NORTHERN SEBASTIAN AND SOUTH CENTRAL WASHINGTON COUNTIES
UNTIL 1145 AM CDT...
At 1055 AM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Devils Den State Park to near Fort
Smith Regional Airport. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Mulberry... Dyer...
Chester... Rudy...
Lee Creek... Fort Smith Regional Airport...
Lake Fort Smith... Figure Five...
Fern... Kibler...
Concord... Shibley...
Bidville... Uniontown...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 23.
Interstate 540 between mile markers 1 and 11.
Interstate 49 between mile markers 22 and 41.
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas...and east central Oklahoma.
LAT...LON 3538 9407 3532 9443 3540 9443 3547 9445
3576 9444 3578 9396
TIME...MOT...LOC 1555Z 220DEG 59KT 3577 9428 3534 9440Local storm report, May 21, 11:20 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD SAPULPA 36.00N 96.11W
05/21/2019 CREEK OK PUBLIC
FLASH FLOODING NEAR ROCK CREEK AND SOUTH HICKORY STREET
IN SAPULPA. ROAD BARRICADED DUE TO HIGH WATER. PICTURE
RECEIVED VIA SOCIAL MEDIA.
1030 AM FLASH FLOOD SKIATOOK 36.37N 96.00W
05/21/2019 OSAGE OK DEPT OF HIGHWAYS
OKLAHOMA HIGHWAY PATROL REPORTED THAT TROOP W IS UP IN
THE SKIATOOK AREA WILL BE USING AN AIR BOAT TO RESCUE
RESIDENTS OF 5 DIFFERENT HOMES WHO ARE TRAPPED BY HIGH
WATER. INTERSECTION OF OK HIGHWAY 11 AND WC ROGERS
COMPLETELY UNDER WATER. PICTURES RECEIVED VIA SOCIAL
MEDIA.
&&
SJCSpecial weather statement, May 21, 11:37 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1137 AM CDT Tue May 21 2019
ARZ019-020-029-211730-
Sebastian AR-Franklin AR-Crawford AR-
1137 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN...CRAWFORD AND
SEBASTIAN COUNTIES UNTIL 1230 PM CDT...
At 1137 AM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Winslow to 6 miles southwest of
Hartford. Movement was northeast at 30 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Hartford...
Huntington... Midland...
Chester... Rudy...
Bloomer... Lake Fort Smith...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 5 and 31.
Interstate 540 between mile markers 1 and 10.
Interstate 49 between mile markers 22 and 40.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas...and southeastern Oklahoma.
LAT...LON 3514 9407 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3493 9444 3504 9445 3576 9429
3575 9413 3576 9412 3577 9379
TIME...MOT...LOC 1637Z 236DEG 15KT 3574 9412 3495 9446Special weather statement, May 21, 11:39 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1139 AM CDT Tue May 21 2019
ARZ001-002-010-011-211745-
Carroll AR-Madison AR-Benton AR-Washington AR-
1139 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
WESTERN CARROLL AND EASTERN WASHINGTON COUNTIES UNTIL 1245 PM CDT...
At 1138 AM CDT, strong thunderstorms were located along a line
extending from Gateway to near Hobbs State Park to 4 miles southeast
of Winslow. Movement was northeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Garfield...
Gateway... St. Paul...
Beaver... Hindsville...
Wesley... Saint Paul...
Forum... Aurora...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Japton... Grandview...
Goshen... Georgetown...
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3577 9377 3577 9405 3621 9393 3650 9399
3650 9351
TIME...MOT...LOC 1638Z 223DEG 37KT 3650 9393 3623 9388 3577 9406Special weather statement, May 21, 12:30 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1230 PM CDT Tue May 21 2019
ARZ010-011-019-020-029-211830-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
1230 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN...
NORTHEASTERN CRAWFORD...NORTHEASTERN SEBASTIAN AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 130 PM CDT...
At 1230 PM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Saint Paul to 2 miles west of Fort
Chaffee. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Charleston...
Mulberry... Altus...
Branch... Denning...
St. Paul... Wiederkehr Village...
Cass... Saint Paul...
Boston... Pettigrew...
Washburn... Fern...
Fort Chaffee... Caulksville...
Jethro... Bidville...
Red Star... Crosses...
This includes Interstate 40 in Arkansas between mile markers 22 and
42.
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3588 9352 3576 9352 3577 9370 3538 9371
3537 9375 3542 9380 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9413
3594 9400 3593 9349
TIME...MOT...LOC 1730Z 206DEG 45KT 3582 9393 3521 9411Special weather statement, May 21, 12:36 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 PM CDT Tue May 21 2019
ARZ002-011-020-211830-
Carroll AR-Madison AR-Franklin AR-
1236 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHEASTERN FRANKLIN
AND CARROLL COUNTIES UNTIL 130 PM CDT...
At 1236 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Grandview to 5 miles northwest of
Cass. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Berryville... Huntsville...
Green Forest... St. Paul...
Carrollton... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Boston... Withrow Springs State Park...
Pettigrew... Japton...
Witter... Marble...
Osage... Urbanette...
Rule... Grandview...
A Tornado Watch remains in effect until 200 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3578 9352 3577 9370 3576 9370
3574 9388 3650 9365 3650 9330 3612 9330
TIME...MOT...LOC 1736Z 224DEG 52KT 3650 9362 3575 9387The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 60 min |
| May 21, 12:11 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 64 min |
| May 21, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 27 min |
| May 21, 1:35 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| May 21, 9:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| May 21, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 62 min |
| May 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Sebastian, Washington | 4 hr |
| May 21, 10:40 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 65 min |
| May 21, 10:43 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| May 21, 10:55 AM CDT | Special Weather Statement | TSA | Crawford | 50 min |
| May 21, 11:37 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 53 min |
| May 21, 11:39 AM CDT | Special Weather Statement | TSA | Madison | 66 min |
| May 21, 12:12 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 35 min |
| May 21, 12:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 21, 12:36 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 54 min |
| May 21, 1:33 PM CDT | Special Weather Statement | TSA | Carroll | 57 min |
| May 21, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 32 min |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 23 days |
| May 21, 2:56 PM CDT | River Flood Warning | TSA | Crawford | 17 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.